Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 80, NWS Louisville, KY

June 30, 2001Green County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 30, 2001, 3:53 PM CDT for Green County, Kentucky. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2001, 3:53 PM CDT (20:53 UTC)
Expired
Jun 30, 2001, 4:15 PM CDT
In force
22 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Green County, KY

The radar

The Louisville radar (KLVX), 86 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1102 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 302054
SVRSDF

KYC087-302115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
353 PM CDT SAT JUN 30 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 415 PM CDT

* AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER PIERCE...OR ABOUT 49 MILES EAST OF BOWLING
  GREEN...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GREENSBURG AROUND 400 PM CDT
  BLACK GNAT AROUND 405 PM CDT

LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING
ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL
THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER
LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

STUREY/COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:45 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 30, 1:45 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
245 PM EDT SAT JUN 30 2001

ADVERTISED UPPER LEVEL CHANGES WILL BEGIN TO TAKE PLACE THIS
FORECAST PERIOD. THE CLOSED LOW LOCATED OVER WESTERN KENTUCKY AND
NORTHERN ARKANSAS FOR THE PAST SEVERAL DAYS WILL GET CAUGHT UP IN
THE WESTERN US RIDGE AND RAPIDLY SHIFT TO THE SOUTHWEST. AT THE SAME
S/W ENERGY WILL DIG A TROF INTO THE NORTHEAST STATES. THE ASSOCIATED
COLD FRONT WILL PUSH INTO OUR COUNTY FORECAST AREA (CFA) SUNDAY
AFTERNOON AND EVENING.

SCATTERED THUNDERSTORMS ACROSS THE SOUTHERN CFA THIS AFTERNOON WILL
CONTINUE TO WORK NORTH BEFORE DISSIPATING BY 10 PM. THUNDERSTORMS ON
SUNDAY WILL BE ALONG AND NORTH OF THE FRONTAL BOUNDARY. WE WILL
ACTUALLY GET A REPRIEVE FROM THUNDERSTORMS ON MONDAY AND TUESDAY BUT
MOISTURE WILL RETURN TO THE AREA ON THE FOURTH OF JULY. A SECOND
FRONT WILL DROP INTO THE LOWER OHIO VALLEY THURSDAY.

MOS AND MAV TEMPSa LOOK GOOD FOR THIS RUN.

.SDF...NONE.
JA

Nearby

Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.